On Feb. 1st I had an episode of irregular heart beats, like an a-fib, which lasted approx. a minute. Afterwards my heart went to sinus, but off and on since has had pac's. Like one day it will happen off and on all day like when walking out in the cold, or taking a hot shower, next day maybe once or twice.
Yesterday I went to my pcp. he did an ecg and the results showed a pac, and "Inferior Infarct, age undertermined".
My PCP wanted me to see a cardiologist (appt. mon.) said I was in such great shape, BMI, bp was a little high 140/90 but is less at home. Also I have had not one event I can link to a heart attack. The closest thing even was I had acid reflux back at Christmas, which went away when I drank baking soda and warm water. So I doubt that had anything to do with it.
I did notice that when I took a walk outside my heart flopped a little then went sinus for the rest of the day.
Last night went to the mall walked all around, NP, even ran to the car, NP, then later on went out in the cold and PAC started. Like when I hold my breath.
My PCP said he doubted the computer's assessment, but wanted me checked out.
With that said if it was an Infarct could it have permanently created a PAC or will it go away?
What other cause could create such a sudden long lasting PAC?
This whole thing is worrying me to the point that I feel it is making things worse.
PACs are usually completely benign. Though, in rare cases, PACs can trigger atrial fibrillation. If you have thousands of them, it's a sign that your atria are really irritable, which can trigger A-fib.
The fact that you get more of them when breathing deep or holding your breath is classical for PACs.
Please be aware that sinus rhythm with several PACs can mimic A-fib. This happens because with PACs, opposite to PVCs, you often feel the PAC, not only the following beat after the pause. It's normal for PACs to appear in couplets, triplets and often longer runs, followed by pauses. The only way to tell for sure if you actually have A-fib is with an EKG during the event.
It's often normal that PACs occur during exercise and walking. They are highly sensible to adrenaline and other stimulating substances, in those cases beta blockers usually erases them (at least in my case).
Inferior infarct on EKG:
It appears due to so-called Q waves on EKG in leads III and aVF. It's common to have Q waves in those leads (I have them and I've never suffered an infarct). They vary a little based on breathing and position when registering the EKG. This often confuses the machine. The way to rule out is echocardiography and other scans, where the doctor actually sees the heart and its movement.
See your cardiologist, but don't panic over this. Chance this is a false reading is high, and chance you just have benign PACs is also high.
I forgot to say, PACs can often make the heart rate feel extra irregular. PVCs feels like skipped beats where the next beat occur exactly where it's supposed to. PACs resets the sinus node and the next beat occurs before it's supposed to
x----x----x---- ----x----x---- -----x----x----x---- ----x----x and so on
x----x--x-----x--x--x-----x----x-x-x----x and so on (more irregular, with double beats, irregular time to the next beats)..
Thanks for the reply. I saw a cardiologist, he said my ecg was a little odd so I have to go for the Nuclear stress and echo-cardiogram. Said if they come back good then he doesn't want to see me back. Hope it's not a blockage but I guess I will know for sure by Friday.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.